×

zbMATH — the first resource for mathematics

Wiener-Hopf equations and variational inequalities. (English) Zbl 0799.49010
Summary: We show that the general variational inequality problem is equivalent to solving the Wiener-Hopf equations. We use this equivalence to suggest and analyze a number of iterative algorithms for solving general variational inequalities. We also discuss the convergence criteria for these algorithms.

MSC:
49J40 Variational inequalities
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Stampacchia, G.,Formes BilinĂ©aires Coercitives sur les Ensembles Convexes, Comptes Rendus de l’Academie des Sciences, Paris, Vol. 258, pp. 4413-4416, 1964. · Zbl 0124.06401
[2] Kinderlehrer, D., andStampacchia, G.,An Introduction to Variational Inequalities and Their Applications, Academic Press, New York, New York, 1980. · Zbl 0457.35001
[3] Baiocchi, C., andCapelo, A.,Variational and Quasi-Variational Inequalities, John Wiley and Sons, New York, New York, 1984.
[4] Kikuchi, N., andOden, J. T.,Contact Problems in Elasticity, Society for Industrial and Applied Mathematics, Philadelphia, Pennsylvania, 1988. · Zbl 0685.73002
[5] Cottle, R. W., Giannessi, F., andLions, J. L.,Variational Inequalities and Complementary Problems, John Wiley and Sons, New York, New York, 1980.
[6] Glowinski, R., Lions, J. L., andTremolieres, R.,Numerical Analysis of Variational Inequalities, North-Holland, Amsterdam, Holland, 1981. · Zbl 0463.65046
[7] Crank, J.,Free and Moving Boundary Problems, Clarendon Press, Oxford, England, 1984. · Zbl 0547.35001
[8] Noor, M. A.,General Variational Inequalities, Applied Mathematics Letters, Vol. 1, pp. 119-122, 1988. · Zbl 0655.49005
[9] Noor, M. A.,General Algorithm and Sensitivity Analysis for Variational Inequalities, Journal of Applied Mathematics and Stochastic Analysis, Vol. 5, pp. 29-42, 1992. · Zbl 0749.49010
[10] Speck, F. O.,General Wiener-Hopf Factorization Methods, Pitman Advanced Publishing Program, London, England, 1985. · Zbl 0588.35090
[11] Filippov, V. M.,Variational Principles for Nonpotential Operators, American Mathematical Society Translations, Vol. 77, 1989. · Zbl 0682.35006
[12] Noor, M. A.,General Nonlinear Complementarity Problems, G. Bernhard Riemann: A Mathematical Legacy, Edited by T. M. Rassias and H. M. Srivastava, Hadronic Press, Palm Harbor, Florida, 1994.
[13] Harker, P. T., andPang, J. S.,Finite-Dimensional Variational Inequalities and Nonlinear Complementarity Problems; A Survey of Theory, Algorithms, and Applications, Mathematical Programming, Vol. 48, pp. 161-220, 1990. · Zbl 0734.90098
[14] Shi, P.,Equivalence of Variational Inequalities with Wiener-Hopf Equations, Proceedings of the American Mathematical Society, Vol. 111, pp. 339-346, 1991. · Zbl 0881.35049
[15] Shi, P.,An Iterative Method for Obstacle Problems via Green’s Function, Nonlinear Analysis: Theory, Methods and Applications, Vol. 15, pp. 339-344, 1990. · Zbl 0725.65068
[16] Noor, M. A.,Iterative Algorithms for Quasi-Variational Inequalities, Pan American Mathematical Journal, Vol. 2, pp. 17-26, 1992. · Zbl 0842.49012
[17] Pitonyak, A., Shi, P., andShillor, M.,On an Iterative Method for Variational Inequalities, Numerische Mathematische, Vol. 58, pp. 231-242, 1990. · Zbl 0689.65043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.